Alert archive / Alabama / Special Weather Statements in 2024
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 20, 2024, 1:48 PM CDT for Crenshaw County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2024, 1:48 PM CDT (18:48 UTC)
- Expired
- Apr 20, 2024, 2:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 40
County Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 79 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
418
WWUS84 KMOB 201848
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Sat Apr 20 2024
ALZ057-058-201945-
Butler AL-Crenshaw AL-
148 PM CDT Sat Apr 20 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN BUTLER AND CRENSHAW
COUNTIES THROUGH 245 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Rutledge, or 10 miles east of Greenville, moving east
at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Dozier, Glenwood, Petrey,
and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8620 3147 8619 3148 8628 3153 8628
3153 8630 3149 8635 3149 8640 3153 8640
3153 8666 3192 8661 3197 8625 3196 8619
3189 8617 3179 8620 3179 8615 3166 8615
3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1848Z 266DEG 13KT 3177 8645
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 1:39 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 20, 1:39 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Mobile AL 139 PM CDT Sat Apr 20 2024 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 139 PM CDT Sat Apr 20 2024 A frontal boundary extending from extreme southeast Mississippi into south central Alabama is anticipated to move towards the coast this evening then offshore overnight. Southerly to southwesterly winds ahead of the front become northerly as the front moves through. The highest coverage of showers and storms is anticipated to be over interior areas through tonight then becomes oriented mostly over the southern portion of the area Sunday morning. MVFR/VFR conditions today will be followed by IFR ceilings developing over the entire area overnight. /29 && .NEAR TERM... (Now through Sunday) Issued at 139 PM CDT Sat Apr 20 2024 A positively tilted upper trof over the northern Plains and extreme northeast states evolves into a more meridionally oriented upper trof over the eastern half of the CONUS. A frontal boundary located from extreme southeast Mississippi into south central Alabama remains close to this position through the afternoon then drifts towards the coast this evening before continuing across the marine area through Sunday morning. A series of shortwaves move across the area through the period, and have gone with high pops well inland tonight tapering to chance pops further to the south. Likely to categorical pops follow for Sunday morning, then pops taper off through the day with dry conditions developing over much of southeast Mississippi and interior southwest Alabama. MLCAPE values this afternoon range from 1000-2000 J/kg then gradually taper off overnight. Model soundings indicate that the best lapse rates are above 800 mb this afternoon (near 7C/km), then lapse rates moderate tonight. Shear values look low, but considering the instability values and favorable lapse rates aloft, expect that some strong storms are possible into the early evening hours. Lows tonight mostly range from the upper 40s/around 50 well inland to the lower 60s at the coast. Highs on Sunday range from the lower 60s inland to the lower 70s at the coast. The rip current risk through Sunday is expected to be low. /29 && .PRELIMINARY POINT TEMPS/POPS... Mobile 57 66 46 72 47 75 53 81 / 40 70 0 0 0 0 0 0 Pensacola 63 71 52 73 53 73 57 78 / 30 80 0 0 0 0 0 0 Destin 65 74 54 73 56 72 59 78 / 20 80 10 0 0 0 0 0 Evergreen 54 65 44 71 44 77 50 81 / 60 60 0 0 0 0 0 0 Waynesboro 49 61 43 70 43 77 50 81 / 70 60 0 0 0 0 0 0 Camden 49 60 43 69 43 75 49 79 / 70 60 0 0 0 0 0 0 Crestview 59 71 47 74 44 77 49 83 / 20 70 10 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Apr 20, 1:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Sat Apr 20 2024
ALZ057-058-201945-
Butler AL-Crenshaw AL-
148 PM CDT Sat Apr 20 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN BUTLER AND CRENSHAW
COUNTIES THROUGH 245 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Rutledge, or 10 miles east of Greenville, moving east
at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Dozier, Glenwood, Petrey,
and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8620 3147 8619 3148 8628 3153 8628
3153 8630 3149 8635 3149 8640 3153 8640
3153 8666 3192 8661 3197 8625 3196 8619
3189 8617 3179 8620 3179 8615 3166 8615
3166 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1848Z 266DEG 13KT 3177 8645
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:05 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 40 min |
| Apr 20, 2:24 PM CDT | Small Craft Advisory | MOB | 44 hr | |
| Apr 20, 4:35 PM CDT | Areal Flood Advisory | MOB | Butler, Crenshaw | 3 hr |
| Apr 20, 4:48 PM CDT | Special Weather Statement | MOB | Washington | 57 min |
| Apr 20, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 19 min |
| Apr 20, 5:21 PM CDT | Special Weather Statement | MOB | Escambia | 54 min |
| Apr 20, 5:40 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 22 min |
| Apr 20, 6:01 PM CDT | Special Weather Statement | MOB | Monroe | 44 min |
| Apr 20, 6:13 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 47 min |
| Apr 20, 6:28 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 19 min |
| Apr 20, 6:48 PM CDT | Special Weather Statement | MOB | Conecuh | 27 min |
| Apr 20, 6:49 PM CDT | Special Weather Statement | MOB | Washington | 41 min |
| Apr 20, 5:44 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
Nearby
Special Weather Statements in Alabama, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.